Doctors Lounge - Nephrology AnswersBack to Nephrology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/09/2017.
Forum Name: Renal Failure
|darkestdays30 - Thu Jan 01, 2009 11:23 am|
Was wanting to see if green urine (x 3 days so far) could signal kidney trouble, failure, or such. I've had problems with small stones since 3-07. Doctor gave me Cipro but urine showed no signs of infection. He was concerned it might be my liver (trace Bilrubin in urine). Came home, took Cipro, urine turned dark cloudy yellow and I started burning really bad, flank pain worsened, & I started having hesitency, was not occuring before taking the Cipro. Doctor would not change medication. Urine turned back to green. After 2nd dose, it turned yellow only the 1st time I had to pea, then back to green, burning stopped, pain calmed down, urine is still green today, am not having signs of an infection now but still some hesitency. I am worried my kidneys are malfunctioning. The doctor did not order a blood test on my kidneys. I did have a CT earlier that morning from another doctor but don't have the results.
Urine went from a greenish blue color to pale green, to a teal color, to a dirty looking green to lime green. I have not taking any medications, food, or liquids that would have caused this.
|Dr.M.jagesh kamath - Fri Aug 27, 2010 12:35 pm|
Hello,This is a very interesting case.Similar case of a boy in a road accident admitted in ICU was treated with Medication included dopamine, methylprednisone, antibiotics , muscle relaxants and sedatives (midazolam, propofol, fentanyl), low-molecular weight heparin, clonidine, fluids and parenteral nutrition with addition of electrolytes, vitamins and iron.
The cause in this case was traced to propofol,a muscle relaxant due to excretion of a phenolic chromophore.After stopping the medication green urine cleared.
Bowling P, Belliveau RR, Butler TJ. Intravenous medications and green urine. J Am Med Assoc1981; 246: 216[Abstract/Free Full Text]
Department of Nephrology and Internal Intensive Care Medicine, University Clinic Charité, Campus Virchow-Klinikum, Humboldt-University Berlin, Berlin, Germany5-726.Green urine after motorcycle accident.
Nephrol Dial Transplant (2000) 15: 72Julia Lepenies, Evjenia Toubekis, Ulrich Frei and Ralf Schindler.
|Dr.M.Aroon kamath - Fri Aug 27, 2010 1:15 pm|
Dr.Jagesh has provided some very interesting references. Several other drugs have been reported to be associated with greenish discoloration of the urine. There is one case report of association of metoclopramide with green urine. This article sites references to association with other drugs as well.
http://ndt.oxfordjournals.org/cgi/conte ... 19/10/2677
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.